Quick Search:

uzh logo
Browse by:


Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-40947

Heinzmann, D; Barbour, A D; Torgerson, P R (2011). A mechanistic individual-based two-host interaction model for the transmission of a parasitic disease. International Journal of Biomathematics, 4(4):443-460.

Accepted Version
View at publisher
[img]Published Version
PDF - Registered users only


A mechanistic individual-based model for the infection dynamics of the parasite Echinococcus granulosus in a two host transmission system is proposed. The model describes the individual densities of the parasites in the two host populations. The architecture consists of two sub-processes for the acquisition and severity of infection in the host populations and a superimposed infection contact scheme between the hosts. The parasite dynamics within the host population are modeled using a compound mixed Poisson process for the sheep and a shot-noise process for the dogs. All model parameters are estimated based on available data. The fitted model is then used for simulations of the transmission dynamics between the two hosts to investigate environmental factors and evaluate intervention programs.


2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™



126 downloads since deposited on 07 Jan 2011
9 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, not refereed, original work
Communities & Collections:05 Vetsuisse Faculty > Institute of Parasitology
04 Faculty of Medicine > Institute of Parasitology

07 Faculty of Science > Institute of Mathematics
05 Vetsuisse Faculty > Chair in Veterinary Epidemiology
Dewey Decimal Classification:570 Life sciences; biology
610 Medicine & health
600 Technology
510 Mathematics
Deposited On:07 Jan 2011 08:18
Last Modified:28 Nov 2013 01:58
Publisher:World Scientific Publishing
Additional Information:Electronic version of an article published as International Journal of Biomathematics, Volume: 4, Issue: 4(2011) pp. 443-460, DOI: 10.1142/S1793524511001313 © [copyright World Scientific Publishing Company] http://www.worldscinet.com/ijb/
Publisher DOI:10.1142/S1793524511001313

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page